Hyperphosphatemia

Hyperphosphatemia

  • Signs/symptoms:  hypocalcemia, tetany, metastatic calcification, high phosphate can accelerate a decline in renal failure
  • Causes:  renal failure, severe tissue breakdown, hypoparathyroidism, acidosis, vitamin D excess, overuse of phosphorous supplements
  • Medication causes:  etidronate (bisphosphonates), interferon-alpha, pamidronate, phosphate-containing enemas/laxatives, phosphorus supplements
  • Trxt: dietary restriction of phosphate & protein, oral phosphate binders; if tetany, admin IV Ca salts, AlOH antacids, MgOH (milk of mag), CaCarb
    • More commonly: CaAcetate, Sevelamer Carb, Lanthanum Carb

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: